MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a hawkone atherectomy device with a 7fr sheath and 0.014 guidewire during treatment of a calcified lesion in the patient¿s proximal left superficial femoral artery (sfa).Moderate vessel calcification is reported.Pre-dilation was performed.Tip damage is reported.The nosecone is reported as damaged.No separation occurred at the hinge pin.The device was used to treat the patient before tip damage was noted.No components detached.It is unknown if any chips were missing from the cutter.The device was removed from the patient without issue.It is unknown the position of the cutter during device removal from the patient.There was no vessel damage noted.The procedure was ended with removal of the arterial sheath intact with the site sealed with manual compression, there was no further patient treatment required.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device was returned within a sealed biohazard, plastic bag.Within the bag, the hawkone was loosely contained within a non-sterile, sealed pouch, and another plastic biohazard bag.A device label sticker was adhered to the outside of the plastic bag which indicated lot number 0010052379, consistent with the reported device.The cutter driver was not returned with the device.No other ancillary devices were received.Biological debris was noted throughout.The housing was observed to be bent into an ¿s¿ shape.The proximal end of the guidewire lumen (gwl) was disengaged, approximately 4.5cm distal to the cutter window.The cutter was advanced approx.2.5cm distal to cutter window.A slight bulge was noted in the housing at location of the cutter.Microscopic inspection revealed the housing gwl had zipper tearing.Biological debris was noted on the rotating distal tip, the biological debris was removed and disengagement of the tip gwl was noted (proximal end).It appeared like the gwl was pulled distally.Inspection of the housing bulge revealed biological debris was distal to the cutter.The inner laser drilled coils were damaged.No tearing of tecothane was noted.The device was connected to a known good cutter driver.An attempt was made to retract the cutter unsuccessfully because the cutter was caught by the inner laser drilled coils.No damage was noted to the cutter window.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10184294
Report Number9612164-2020-02298
Device Sequence Number16370844
Product Code MCW
UDI-Device Identifier00643169968509
UDI-Public00643169968509
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model NumberH1-LX
Device Catalogue NumberH1-LX
Device Lot Number0010052379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/13/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR